Skip to main content Accessibility help
×
×
Home

Computable categoricity of trees of finite height

  • Steffen Lempp (a1), Charles McCoy (a2), Russell Miller (a3) and Reed Solomon (a4)
Abstract

We characterize the structure of computably categorical trees of finite height, and prove that our criterion is both necessary and sufficient. Intuitively, the characterization is easiest to express in terms of isomorphisms of (possibly infinite) trees, but in fact it is equivalent to a -condition. We show that all trees which are not computably categorical have computable dimension ω. Finally, we prove that for every n ≥ 1 in ω, there exists a computable tree of finite height which is Σ30-categorical but not Δn3-categorical

Copyright
References
Hide All
[1]Ash, C. J., Categoricity in hyperarithmetical degrees, Annals of Pure and Applied Logic, vol. 34 (1987), pp. 114.
[2]Ash, C. J. and Knight, J. F., Computable structures and the hyperarithmetic hierarchy, Elsivier Science, Amsterdam, 2000.
[3]Ash, C. J., Knight, J. F., Mannasse, M., and Slaman, T., Generic copies of countable structures, Annals of Pure and Applied Logic, vol. 42 (1989), pp. 195205.
[4]Chisholm, J., On intrisically 1-computable trees, unpublished manuscript.
[5]Crossley, J. N., Manaster, A. B., and Moses, M. F., Recursive categoricity and recursive stability, Annals of Pure and Applied Logic, vol. 31 (1986), pp. 191204.
[6]Downey, R. G., On presentations of algebraic structures, Complexity, logic, and recursion theory (Sorbi, A., editor), Dekker, New York, 1997, pp. 157205.
[7]Downey, R. G. and Jockusch, C. G., Every low Boolean algebra is isomorphic to a recursive one, Proceedings of the American Mathematical Society, vol. 122 (1994), pp. 871880.
[8]Goncharov, S. S., Autostability and computable families of constructivizations, Algebra and Logic, vol. 14 (1975), pp. 647680 (Russian), 392–409 (English translation).
[9]Goncharov, S. S., The problem of the number of non-self-equivalent constructivizations, Algebra and Logic, vol. 19 (1980), pp. 401414 (English translation).
[10]Goncharov, S. S., Groups with a finite number of constructivizations, Soviet Mathematics Doklady, vol. 19 (1981). pp. 5861.
[11]Goncharov, S. S., Nonequivalent constructivizations, Nauka, Novosibirsk, 1982.
[12]Goncharov, S. S., Autostable models and algorithmic dimensions. Handbook of Recursive Mathematics, vol. 1, Elsevier, Amsterdam, 1998.
[13]Goncharov, S. S. and Dzgoev, V. D., Autostability of models, Algebra and Logic, vol. 19 (1980), pp. 4558 (Russian), 28–37 (English translation).
[14]Goncharov, S. S., Lempp, S., and Solomon, R., The computable dimension of ordered abelian groups, Advances in Mathematics, vol. 175 (2003), pp. 102143.
[15]Goncharov, S. S., Molokov, A. V., and Romanovskii, N. S., Nilpotent groups of finite algorithmic dimension, Siberian Mathematics Journal, vol. 30 (1989), pp. 6368.
[16]Hirschfeldt, D. R., Khoussainov, B., Shore, R. A., and Slinko, A. M., Degree spectra and computable dimension in algebraic structures, Annals of Pure and Applied Logic, vol. 115 (2002), pp. 71113.
[17]Khoussainov, B. and Shore, R. A., Computable isomorphisms, degree spectra of relations, and Scott families, Annals of Pure and Applied Logic, vol. 93 (1998), pp. 153193.
[18]Khoussainov, B., Effective model theory: the number of models and their complexity, Models and computability: Invited papers from Logic Colloquium '97 (Cooper, S. B. and Truss, J. K., editors), London Mathematical Society Lecture Note Series, vol. 259, Cambridge University Press, Cambridge, 1999, pp. 193240.
[19]Kruskal, J. B., Well quasi-ordering, the tree theorem, and Vázsonyi's conjecture, Transactions of the American Mathematical Society, vol. 95 (1960). pp. 210225.
[20]Kudinov, O. V., An integral domain with finite algorithmic dimension, unpublished manuscript.
[21]Kudinov, O. V., An autostable 1-decidable model without a computable Scott family of ∃ formulas, A Igebra and Logic, vol. 35 (1996), pp. 255260 (English translation).
[22]LaRoche, P., Recursively presented Boolean algebras, Notices of the American Mathematical Society, vol. 24 (1977), pp. A552, research announcement.
[23]Metakides, G. and Nerode, A., Effective content offield theory, Annals of Mathematical Logic, vol. 17 (1979), pp. 289320.
[24]Miller, R. G., The Δ20 spectrum of a linear order, this Journal, vol. 66 (2001), pp. 470486.
[25]Miller, R. G., The computable dimension of trees of infinite height, this Journal, vol. 70 (2005). pp. 111141.
[26]Nash-Williams, C. St. J. A., On well-quasi-ordering finite trees, Proceedings of the Cambridge Philosophical Society, vol. 59 (1963), pp. 833835.
[27]Nurtazin, A. T., Strong and weak constructivizations and enumerable families, Algebra and Logic, vol. 13 (1974), pp. 177184.
[28]Nurtazin, A. T., Computable classes and algebraic criteria of autostability, thesis, Mathematical Institute of the Siberian Branch of SSSR Academy of Sciences, Novosibirsk, 1974 (Russian).
[29]Remmel, J. B., Recursive isomorphism types of recursive Boolean algebras, this Journal, vol. 46 (1981), pp. 572594.
[30]Remmel, J. B., Recursively categorical linear orderings, Proceedings of the American Mathematical Society, vol. 83 (1981), pp. 387391.
[31]Simpson, S. G., Nonprovability of certain combinatorial properties of finite trees, Harvey Friedman's research on the foundations of mathematics (Harrington, L. A., Morley, M. D., Scedrov, A., and Simpson, S. G., editors), North-Holland, Amsterdam, 1985, pp. 87117.
[32]Slaman, T. A., Relative to any nonrecursive set, Proceedings of the American Mathematical Society, vol. 126 (1998), pp. 21172122.
[33]Soare, R. I., Recursively enumerable sets and degrees, Springer-Verlag, New York, 1987.
[34]Wehner, S., Enumerations, countable structures, and Turing degrees, Proceedings of the American Mathematical Society, vol. 126 (1998), pp. 21312139.
[35]White, W., On the complexity of categoricity in computable structures, Mathematical Logic Quarterly, vol. 49 (2003), no. 6, pp. 603614.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed